LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Plaquenil/Biaxin - Herx/Side Effect

 - UBBFriend: Email this page to someone!    
Author Topic: Plaquenil/Biaxin - Herx/Side Effect
winsomme
LymeNet Contributor
Member # 5623

Icon 1 posted      Profile for winsomme     Send New Private Message       Edit/Delete Post   Reply With Quote 
i have a call in to my DR, but i thought i would also ask for people's reaction who have been on these meds.

last night, i woke up with a severe case of the chills. for a perriod of a couple of hours i was shaking/shivering and i couldn't really control it.

i also got numbness and weakness in my right arm. i was inches away fro going to the ER, but sometimes i feel with this disease they are only going to confuse things more.

this morning, the chills are gone and my arm is still a little weaker than normal, but better.

also, i have been on this combo in the past, but it has been about 2 years and i did not have this reaction.

as scary as it was, i am still hoping that it was a Herx and the meds are working, but even if it is a Herx, if it was that bad, can't a Herx casue damage too?

and i have read that the Plaq can cause some neuromuscular problems, so i just am not sure...

a question i put in to the Doc was if i could switch to Doxy to see if it was a side effect or a Herx.

anythoughts would be appreciated.

thanks
bill

Posts: 127 | From MA | Registered: May 2004  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 6 posted            Edit/Delete Post   Reply With Quote 
It could be a side effect! Call your doc and let them know, they may want to stop the meds temporarily to see whats going on. Good luck!

I have had different docs say different things about Plaquenil. One said Plaquenil is so common, and its "like water." Another said "Plaquenil is a very serious and complicated drug with serious side effects."

I can't tolerate it, side effects are too much. Everyone is different. It can cause muscle weakness. For me, it was abdominal cramps and nausea. Sure it could be a herx too...hard to tell, so ask your LLMD.
 -

IP: Logged | Report this post to a Moderator
Boomerang
Frequent Contributor (1K+ posts)
Member # 7979

Icon 1 posted      Profile for Boomerang     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had not thought much about it until I read your post, winsomme. My hubby has been complaining of being cold and chills the last week and a half. I didn't connect it the meds, but I'll bet that is what is going on.

I can't remember him ever complaining of chills before. Duh to me!!

I have noticed that he is twitching a lot in his sleep. Are you having any problems with twitching?

Good luck!

Posts: 1366 | From Southeast | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
amkdiaries
LymeNet Contributor
Member # 7035

Icon 1 posted      Profile for amkdiaries   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I too am on Biaxin and Plaquenil and have been experiencing chills but I really don't care because if I call my doctor he won't know what it is from anyway. I don't assume it is a drug reaction because I haven't found it listed under either medication so I just try to roll with it .I know it is difficult but I'm just too tired to try and find out the answer to another mysterious question.
You are not alone!

Posts: 425 | From NY, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Boomerang
Frequent Contributor (1K+ posts)
Member # 7979

Icon 1 posted      Profile for Boomerang     Send New Private Message       Edit/Delete Post   Reply With Quote 
How are you guys doing? Just wondering about you.

Hubby is having a tough time. His cognitive thinking is worse again. I guess it's from more die off, because he has that "die off" look again.

Hope you are doing better!
Best wishes.

Posts: 1366 | From Southeast | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
mag
LymeNet Contributor
Member # 8920

Icon 1 posted      Profile for mag     Send New Private Message       Edit/Delete Post   Reply With Quote 
hi winsome,

i am only on biaxin- just started this for bart--- and have ---

well you name it---
[confused] chills, brain pain aka - headache- nausea - diarrhea- passing out-- and lots of tingling.

wish - I could tell you more about the Plaquenil

get well

mags

Posts: 259 | From California | Registered: Mar 2006  |  IP: Logged | Report this post to a Moderator
Lioness
LymeNet Contributor
Member # 10655

Icon 1 posted      Profile for Lioness     Send New Private Message       Edit/Delete Post   Reply With Quote 
I did Biaxin/Plaquenil last year for about 7 months. I thought I was going to die at first (or maybe it was so bad I was wishing I would! [Frown] )

I called my doctor crying. I was told it was probably HERX but that I could stop treatment for a while if I wanted.

I decided to stick with it. It got better over time.

I am on another ABX now, but will be going back on the Biaxin/Plaquenil next month.

I agree that you should let your doctor know though.

I hope you feel better soon!

Posts: 240 | From MA | Registered: Nov 2006  |  IP: Logged | Report this post to a Moderator
lymeintexas
Junior Member
Member # 11341

Icon 1 posted      Profile for lymeintexas     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hey folks, i had a severe reaction while taking Biaxin, I dont think it was necessarily a herx, but maybe a reaction to a whole lot of bacteria die off as I have much of the Lyme in my brain.

It was only after one day but had to go to mental ward for three days.

Something that I was reading after i got out was the reaction of Biaxin and an an antidepressent. I think it was Cymbalta.

The info. said that there can be a reaction with the two drugs, one elevates the uptake in the liver, of the other one.

Just FYI. LIT

Posts: 3 | From Corpus Christi, Texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
treepatrol
Honored Contributor (10K+ posts)
Member # 4117

Icon 1 posted      Profile for treepatrol     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was on Biaxin Xl and Mepron for 4 months and the last month I had fevers caught heck from LLMD for not calling .Anyway as soon as I was off mepron The fevers stopped and sleep returned.
He said I was having drug induced fevers.

--------------------
Do unto others as you would have them do unto you.
Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.

Newbie Links

Posts: 10564 | From PA Where the Creeks are Red | Registered: Jun 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.